Alert archive / Michigan / Gale Warnings in 2011

Gale Warning 72, NWS Marquette, MI

September 14, 2011

NWS Marquette, MI issued this gale warning at Sep 14, 2011, 11:05 AM EDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 14, 2011, 11:05 AM EDT (15:05 UTC)
Expired
Sep 14, 2011, 2:00 PM EDT
In force
3 hr
Issued by
NWS Marquette, MI

The text

As transmitted, in the capitals the NWS used until 2016.

787 
WHUS73 KMQT 141505
MWWMQT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1105 AM EDT WED SEP 14 2011

LSZ243-142315-
/O.EXP.KMQT.GL.W.0071.000000T0000Z-110914T1500Z/
/O.UPG.KMQT.SC.Y.0067.000000T0000Z-110916T0000Z/
/O.NEW.KMQT.GL.W.0072.110914T1505Z-110914T1700Z/
/O.NEW.KMQT.SC.Y.0068.110914T1700Z-110916T0000Z/
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
1105 AM EDT WED SEP 14 2011

...GALE WARNING IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THURSDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT UNTIL 8 PM EDT THURSDAY. 

* WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS 
  OF UP TO 23 KNOTS FROM THE NORTHWEST...WITH GUSTS UP TO 30 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 12 FEET 
  WITH A MAXIMUM WAVE HEIGHT OF UP TO 17 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 AM EDT 
  WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 AM EDT 
  WEDNESDAY.

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 21 KNOTS FROM THE NORTH...WITH GUSTS 
  UP TO 27 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 11 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 16 FEET 
  POSSIBLE.

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 2 AM EDT 
  THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 PM EDT 
  WEDNESDAY.

THE GALE WARNING IS NO LONGER IN EFFECT. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ244-245-142315-
/O.EXP.KMQT.GL.W.0071.000000T0000Z-110914T1500Z/
/O.UPG.KMQT.SC.Y.0067.000000T0000Z-110916T0600Z/
/O.NEW.KMQT.GL.W.0072.110914T1505Z-110914T1700Z/
/O.NEW.KMQT.SC.Y.0068.110914T1700Z-110916T0600Z/
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
1105 AM EDT WED SEP 14 2011

...GALE WARNING IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT FRIDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT UNTIL 2 AM EDT FRIDAY. 

* WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS 
  OF UP TO 26 KNOTS FROM THE NORTHWEST...WITH GUSTS UP TO 33 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 13 FEET 
  WITH A MAXIMUM WAVE HEIGHT OF UP TO 19 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 AM EDT 
  WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 AM EDT 
  WEDNESDAY.

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 24 KNOTS FROM THE NORTHWEST...WITH 
  GUSTS UP TO 31 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES 
  WILL BE 13 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 19 FEET 
  POSSIBLE.

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 PM EDT 
  WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 PM EDT 
  WEDNESDAY.

THE GALE WARNING IS NO LONGER IN EFFECT. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ249-250-142315-
/O.EXP.KMQT.GL.W.0071.000000T0000Z-110914T1500Z/
/O.UPG.KMQT.SC.Y.0067.000000T0000Z-110916T0600Z/
/O.NEW.KMQT.GL.W.0072.110914T1505Z-110914T1800Z/
/O.NEW.KMQT.SC.Y.0068.110914T1800Z-110916T1200Z/
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
1105 AM EDT WED SEP 14 2011

...GALE WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT FRIDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT UNTIL 8 AM EDT FRIDAY. 

* WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS 
  OF UP TO 25 KNOTS FROM THE NORTHWEST...WITH GUSTS UP TO 33 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 13 FEET 
  WITH A MAXIMUM WAVE HEIGHT OF UP TO 19 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 AM EDT 
  WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 12 PM EDT 
  WEDNESDAY.

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 24 KNOTS FROM THE NORTHWEST...WITH 
  GUSTS UP TO 32 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES 
  WILL BE 13 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 19 FEET 
  POSSIBLE.

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 2 PM EDT 
  WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 2 PM EDT 
  WEDNESDAY.

THE GALE WARNING IS NO LONGER IN EFFECT. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ251-142315-
/O.EXP.KMQT.GL.W.0071.000000T0000Z-110914T1500Z/
/O.UPG.KMQT.SC.Y.0067.000000T0000Z-110916T1200Z/
/O.NEW.KMQT.GL.W.0072.110914T1505Z-110914T1800Z/
/O.NEW.KMQT.SC.Y.0068.110914T1800Z-110916T1200Z/
GRAND MARAIS TO WHITEFISH POINT MI-
1105 AM EDT WED SEP 14 2011

...GALE WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT FRIDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT UNTIL 8 AM EDT FRIDAY. 

* WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS 
  OF UP TO 25 KNOTS FROM THE NORTHWEST...WITH GUSTS UP TO 33 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 13 FEET 
  WITH A MAXIMUM WAVE HEIGHT OF UP TO 19 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 AM EDT 
  WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 PM EDT 
  WEDNESDAY.

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 24 KNOTS FROM THE NORTHWEST...WITH 
  GUSTS UP TO 31 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES 
  WILL BE 14 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 20 FEET 
  POSSIBLE.

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 2 PM EDT 
  WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EDT 
  WEDNESDAY.

THE GALE WARNING IS NO LONGER IN EFFECT. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ248-141615-
/O.EXP.KMQT.SC.Y.0067.000000T0000Z-110914T1500Z/
SEUL CHOIX POINT TO POINT DETOUR MI-
1105 AM EDT WED SEP 14 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

LSZ264-141700-
/O.CON.KMQT.GL.W.0071.000000T0000Z-110914T1700Z/
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
1105 AM EDT WED SEP 14 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON. 

* WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS 
  OF UP TO 26 KNOTS FROM THE NORTHWEST...WITH GUSTS UP TO 33 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 14 FEET 
  WITH A MAXIMUM WAVE HEIGHT OF UP TO 20 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 AM EDT 
  WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 AM EDT 
  WEDNESDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LSZ266-267-141800-
/O.CON.KMQT.GL.W.0071.000000T0000Z-110914T1800Z/
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
1105 AM EDT WED SEP 14 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. 

* WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS 
  OF UP TO 26 KNOTS FROM THE NORTHWEST...WITH GUSTS UP TO 34 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 15 FEET 
  WITH A MAXIMUM WAVE HEIGHT OF UP TO 21 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 AM EDT 
  WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 PM EDT 
  WEDNESDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LSZ246-247-142100-
/O.EXT.KMQT.SC.Y.0067.000000T0000Z-110914T2100Z/
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-
1105 AM EDT WED SEP 14 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 22 KNOTS FROM THE NORTHWEST...WITH 
  GUSTS UP TO 29 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES 
  WILL BE 6 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 9 FEET 
  POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 AM EDT 
  WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 AM EDT 
  WEDNESDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ221-250-142100-
/O.EXT.KMQT.SC.Y.0067.000000T0000Z-110914T2100Z/
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
1105 AM EDT WED SEP 14 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 20 KNOTS FROM THE NORTHWEST...WITH 
  GUSTS UP TO 27 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES 
  WILL BE 5 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 8 FEET 
  POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 AM EDT 
  WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 AM EDT 
  WEDNESDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ240-142315-
/O.CON.KMQT.SC.Y.0067.000000T0000Z-110915T2100Z/
SAXON HARBOR WI TO BLACK RIVER MI-
1105 AM EDT WED SEP 14 2011 /1005 AM CDT WED SEP 14 2011/

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT /4 PM
CDT/ THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT /4 PM
CDT/ THURSDAY. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 19 KNOTS FROM THE NORTHWEST...WITH 
  GUSTS UP TO 25 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES 
  WILL BE 9 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 13 FEET 
  POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 AM EDT 
  WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 AM EDT 
  WEDNESDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ241-242-142315-
/O.CON.KMQT.SC.Y.0067.000000T0000Z-110916T0000Z/
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
1105 AM EDT WED SEP 14 2011 /1005 AM CDT WED SEP 14 2011/

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM
CDT/ THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM
CDT/ THURSDAY. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 21 KNOTS FROM THE NORTHWEST...WITH 
  GUSTS UP TO 30 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES 
  WILL BE 12 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 17 FEET 
  POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 AM EDT 
  WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 AM EDT 
  WEDNESDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ248-142315-
/O.CON.KMQT.SC.Y.0067.000000T0000Z-110916T0600Z/
HURON ISLANDS TO MARQUETTE MI-
1105 AM EDT WED SEP 14 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 23 KNOTS FROM THE NORTHWEST...WITH 
  GUSTS UP TO 31 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES 
  WILL BE 9 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 12 FEET 
  POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EDT 
  WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 AM EDT 
  WEDNESDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

TITUS

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this gale warning went out at Sep 14, 8:03 AM EDT, 3 hours 2 minutes earlier.

Area forecast discussion, Sep 14, 8:03 AM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
803 AM EDT WED SEP 14 2011

UPDATED AVIATION DISCUSSION FOR 12Z TAFS

.SYNOPSIS...
WV IMAGERY AND RUC ANALYSIS INDICATED A BROAD MID/UPPER LEVEL TROUGH
FROM ERN CANADA/HUDSON BAY INTO THE N CNTRL CONUS. ONE SHORTWAVE
WITH PROMINENT WV DRYING HAD MOVED NE OF LAKE SUPERIOR. THE NEXT
SIGNIFICANT UPSTREAM SHRTWV WAS MOVING SOUTH FROM HUDSON BAY INTO NRN
MANITOBA. AT THE SFC...LOW PRES WAS LOCATED JUST W OF JAMES BAY WITH
A COLD FRONT EXTENDING TO THE SW INTO ERN LAKE SUPERIOR. CAA BEHIND
THE FRONT HAS DROPPED 850 MB TEMPS INTO THE -3C TO -5C RANGE. IR LOOP
INDICATED NW-SE MULTIPLE WIND PARALLEL CLOUD BANDS DEVELOPING OVER
LAKE SUPERIOR. HOWEVER...RADAR SHOWED ONLY ISOLATED LIGHT SHOWERS.
&&

.DISCUSSION...

TODAY...MUCH COOLER CONDITIONS WILL PREVAIL TODAY AS THE COLD
AIRMASS FROM CENTRAL CANADA MOVE INTO THE UPPER GREAT LAKES.
CYCLONIC NW-WNW WINDS WILL KEEP THE GREATEST LAKE EFFECT RAIN
COVERAGE INTO WEST UPPER MI AND LOCATIONS EAST OF MARQUETTE. MID SEPT
HEATING SHOULD ALSO BE ENOUGH TO ENHANCE SHALLOW CONVECTION OVER THE
LAND. HOWEVER...WITH FCST SOUNDINGS STILL SHOWING A WELL-MIXED
BOUNDARY LAYER...-SHRA COVERAGE WILL PROBABLY BE LESS THAN OTHERWISE
EXPECTED FOR LAKE-850MB DELTA-T OF 17C TO 20C. EXPECT
COVERAGE/INTENSITY OF LAKE EFFECT PCPN TO INCREASE LATE TODAY AS THE
MANITOBA SHRTWV MOVES TOWARD THE AREA. MAX TEMPS SHOULD RANGE FROM
ONLY THE UPPER 40S OVER THE HIGHER TERRAIN W AND NCNTRL TO THE LOW TO
MID 50S SOUTH.

TONIGHT...WITH STRONGER FORCING(DEEP LAYER QVECTOR CONV) ASSOCIATED
WITH THE SHRTWV MOVING IN...EXPECT LAKE EFFECT PCPN TO BECOME MORE
WIDESPREAD WITH COMBINED SYNOPTIC/LAKE EFFECT PCPN. WITH 850 MB
TEMPS STILL NEAR -4C...LAKE-H8 DELTA/T WILL REMAIN IN THE 18C TO 21C
RANGE. LOCATIONS AFFECTED BY THE HEAVIER PCPN WILL SHIFT FROM NW
FLOW FAVORED AREAS TO NORTH OVERNIGHT AS WINDS VEER SHARPLY BEHIND
THE SHRTWV/VORT MOVING TOWARD N CNTRL WI. WET-BULB ZERO HEIGHTS IN
THE 2K-3K FT RANGE WILL BE LOW ENOUGH FOR THE POTENTIAL OF SOME
FROZEN PCPN. TYPICAL OF EARLY SEASON LAKE EFFECT EVENTS...WOULD
EXPECT MORE GRAUPEL/ICE THAN SNOWFLAKES GIVEN TEMPS IN THE CONVECTIVE
LAYER WITH GREATEST VERTICAL MOTION. IT WOULD NOT BE SURPRISING TO
SEE ENOUGH FROZEN PCPN TO BRIEFLY COVER THE GROUND IN SOME LOCATIONS.
FOR NOW...WILL NOT ADD MENTION OF MIXED PCPN TYPE THOUGH. WINDS WITH
CONTINUING BNDRY LAYER MIXING ALONG WITH CLOUD COVER AND THE NW TO N
FETCH OVER LAKE SUPERIOR SHOULD KEEP TEMPS FROM FALLING TO FREEZING.

THU...LAKE EFFECT PCPN WILL LINGER INTO MAINLY N CNTRL UPPER MI
EARLY BEFORE SHIFTING TO THE EAST AS WINDS BACK WITH THE HIGH PRES
RIDGE BUILDING TOWARD THE AREA. THE CENTER OF THE HIGH WILL SINK INTO
SOUTHERN WI. THIS WILL LEAD TO DIMINISHING WINDS ALONG WITH DRIER AIR
MOVING INTO THE AREA. EXPECT A W TO E DECREASE IN THE POPS/SKY
THROUGH THE DAY.

THU NIGHT...WITH THE HIGH TRACKING INTO THE LOWER GREAT LAKES...EXPECT
A COLD AND CLEAR NIGHT FOR UPPER MI. GOOD RADIATIONAL COOLING
CONDITIONS WILL PREVAIL AS PWAT VALUES FALL TO A QUARTER OF AN INCH.
TEMPS SHOULD FALL BELOW FREEZING OVER MUCH OF THE INTERIOR LAND
AREA...OTHER THAN THE FAR EAST WHERE CLOUDS WILL TRY TO HOLD ON. WITH
LOWS FALLING INTO THE MID AND UPPER 20S...A HARD FREEZE WILL BE
POSSIBLE IN MANY AREAS.

FRI...WITH HIGH PRESSURE MOVING EAST ACROSS THE LOWER GREAT
LAKES...EXPECT RETURN FLOW TO START TO INFLUENCE THE AREA AND LEAD TO
WEAK WAA. WITH WINDS BECOMING OFFSHORE...MOSTLY SUNNY SKIES SHOULD
PREVAIL HELPING TO PUSH TEMPS BACK TO AROUND 60.
&&

.AVIATION /FOR THE 12Z TAF ISSUANCE/...

THE GUSTY NW WINDS WILL CONTINUE THROUGH THE AFTERNOON AT SAW...AND
INTO THE EARLY EVENING HOURS AT THE MORE FAVORED CMX. EXPECT
CEILINGS TO RISE SLIGHTLY DURING THE DAYLIGHT HOURS TODAY...BEFORE
DIMINISHING BACK TO MVFR IN THE EVENING. ALTHOUGH HIGH PRESSURE WILL
BE SLIDING IN AT THE SURFACE...A MID LEVEL TROUGH WILL SLIDE IN
OVERNIGHT. THE RESULT WILL BE CONTINUED CLOUD COVER AND A BETTER
CHANCE OF -SHRA AT BOTH SITES. EXPECT IMPROVING CONDITIONS AFTER
09-12Z IN THE WAKE OF THE TROUGH.
&&

.MARINE /FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE/...

AS LOW PRESSURE CONTINUES TO EXIT NORTHEAST ACROSS JAMES BAY...LARGE
HIGH PRESSURE WILL BEGIN TO SLIDE IN FROM SOUTH CENTRAL CANADA. NW
GALES OF 35 TO 40KTS WILL REMAIN POSSIBLE CENTRAL AND EAST THROUGH
LATE MORNING AND EARLY AFTERNOON...AND THEN DECREASE TO 20 TO 30KTS
FOR THIS AFTERNOON AND TONIGHT. EXPECT THE AREA OF HIGH PRESSURE TO
CENTER ITSELF OVER MINNESOTA TUESDAY MORNING...BEFORE SLOWLY WORKING
ACROSS THE LOWER GREAT LAKES BY FRIDAY EVENING...AND THE NEW ENGLAND
STATES SATURDAY NIGHT. IN THE WAKE OF THE HIGH...A TROUGH OF LOW
PRESSURE WILL SHIFT EAST ACROSS THE PLAINS STATES SUNDAY.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
  WIND ADVISORY UNTIL 11 AM EDT THIS MORNING FOR MIZ006-007.

LAKE SUPERIOR...
  GALE WARNING UNTIL 2 PM EDT THIS AFTERNOON FOR LSZ266-267.

  GALE WARNING UNTIL 10 AM EDT THIS MORNING FOR LSZ263-265.

  GALE WARNING UNTIL 1 PM EDT THIS AFTERNOON FOR LSZ264.

  GALE WARNING UNTIL 11 AM EDT THIS MORNING FOR LSZ243>245-249>251.

LAKE MICHIGAN...
NONE.
&&

SYNOPSIS...JLB
DISCUSSION...JLB
AVIATION...KF
MARINE...KF
Hazardous weather outlook, Sep 14, 5:48 AM EDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
548 AM EDT WED SEP 14 2011

MIZ001>007-009>014-084-085-151200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
548 AM EDT WED SEP 14 2011 /448 AM CDT WED SEP 14 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WIND GUSTS TO 45 MPH WILL BE POSSIBLE NEAR THE LAKE SUPERIOR SHORE
THIS MORNING...MAINLY EAST OF MUNISING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WIDESPREAD FROST IS EXPECTED THURSDAY NIGHT AWAY FROM THE GREAT
LAKES. THERE IS THE POTENTIAL FOR A HARD FREEZE OVER PORTIONS OF
WESTERN UPPER MICHIGAN THURSDAY NIGHT...WHICH COULD KILL CROPS AND OTHER
SENSITIVE VEGETATION.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LSZ162-240>251-263>267-151200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
548 AM EDT WED SEP 14 2011 /448 AM CDT WED SEP 14 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

NORTHWEST GALES TO 35 KNOTS WILL CONTINUE OVER THE EAST HALF OF LAKE
SUPERIOR INTO THE EARLY AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-151200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
548 AM EDT WED SEP 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

JLB

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 8:22 PM EDTSpecial Marine WarningMQT23 min
Sep 13, 9:03 PM EDTWind AdvisoryMQTAlger, Houghton, Keweenaw, Luce, Ontonagon14 hr
Sep 14, 11:05 AM EDTSmall Craft AdvisoryMQT41 hr

Nearby

Gale Warnings in Michigan, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.